MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-10-60-135
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to manufacturing facility for analysis.The distal portion of the stent was protruding out from the distal end of the catheter outer sheath approximately 2mm.There was damage to tip noted.Evidence of biologic was seen within the catheter and on y-manifold.The device was flushed and a 0.014" guide wire loaded.Maximum peak force required to deploy stent in deployment apparatus to be less that 3lbs and device was unable to deploy.The inner shaft (proximal grip) exhibited a bend at 3.53lbs.There was no damage noted to the inner distal assembly.There was no damage to the stent condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to treat the mid carotid artery using protege stent.The sheath was so hard that the protege which was delivered but could not be deployed.A new product with the same size was used without issues and the procedure was completed without any issues.There was no patient injury reported.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9680510
Report Number2183870-2020-00041
Device Sequence Number11616484
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model NumberSECX-10-60-135
Device Catalogue NumberSECX-10-60-135
Device Lot NumberA642696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1